Alert archive / Oklahoma / Flash Flood Warnings in 1994
Flash Flood Warning 19, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 16, 1994, 7:11 PM CDT for LeFlore County, Oklahoma. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jul 16, 1994, 7:11 PM CDT (00:11 UTC)
- Expired
- Jul 16, 1994, 9:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County LeFlore County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 0.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 922 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 170013 FFWTUL OKC079-170215- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 711 PM CDT SAT JUL 16 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 915 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST OKLAHOMA ...SOUTHERN LE FLORE COUNTY VERY HEAVY RAINS HAVE OCCURRED ACROSS PARTS OF SOUTHERN LEFLORE COUNTY LATE THIS AFTERNOON AND EARLY THIS EVENING. RAINFALL ESTIMATES INDICATE THAT 2 TO 3 INCHES OF RAIN MAY HAVE ALREADY FALLEN ACROSS AN AREA EXTENDING FROM SUMMERFIELD TO 5 MILES SOUTH OF PAGE. ADDITIONAL HEAVY RAINFALL IS LIKELY OVER MAINLY SOUTHEASTERN LEFLORE COUNTY UNTIL AROUND 800 PM. FLASH FLOODING WILL LIKELY OCCUR OVER PARTS OF SOUTHERN LEFLORE COUNTY AS THE ADDITIONAL RAINS RUNS OFF. THE AREA MOST LIKELY TO RECEIVE FLOODING WILL BE ALONG HIGHWAY 63 SOUTH OF PAGE NEAR CREEKS THAT FLOW INTO THE KIAMICHI RIVER. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIGHER GROUND. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:28 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 16, 3:28 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 325 PM CDT SAT JUL 16 1994 A GRADUAL AMPLIFICATION OF THE WRLYS OVR THE NRN HALF OF THE CNTRY WILL RESULT IN A WK NW FLOW REGIME FOR ERN OK THE NEXT 2 DAYS. PREFER THE NGM/AVN HANDLING OF 2 WK SHRTWVS FCST TO MV ACRS KS DURG THE PD. THE FIRST OF THESE IS EXPECTED OVR WRN KS LATE TONITE/EARLY SUN WHICH WILL HELP FUEL A MCS TO OUR NW. WITH MID LVL FLOW AND 850-300 THICKNESS LINES BEING A LTL MORE NWLY...THERE IS A CHC THAT THE MCS MAY MV OVR NRN PARTS OF THE FCST AREA SUN MRNG (MUCH LIKE WHAT HAPPENED LAST NIGHT...TO MY SURPRISE). SO WL KEEP HIGHER POPS OVR NRN ZNS FOR TONIGHT. SECOND SHRTWV SHUD MV OUT OF CNTRL LEE OF ROCKIES SUN EVENING AND INTO CNTRL KS BY MON MORNING. LIS IN THE -4 TO -6 RNG AND PWS AOA 1.6 INCHES ARE FCST OVR CNTRL KS 36-48 HRS. EXPECT LOW LVL CONVERGENCE/THERMAL AXIS ASSOCD WITH STNRY FNT WL BE THE FOCUS FOR YET ANOTHER MCS ACRS KS LATE SUN. AGAIN...THIS MCS CUD AFFECT MAINLY THE NRN ZNS AS IT TRACKS ESE IN THE NWLY UPR FLOW. INCIDENTLY...THESE 2 MCS EVENTS SHOW UP VRY NICELY IN THE MOISTURE FLUX CONVERGENCE LOOP FM THE GRIDDED NGM DATA. IN ADDITION...THERE CUD BE SOME DECENT RNFL OVR FAR NERN OK AS NOTED BY LATEST 98Q FM NMC QPF BRANCH. TEMPWISE...LEANED TOWARD THE SLIGHTLY COOLER FWC NUMBERS FOR DAYTIME MAXES...BUT THESE STILL SHOWS A SLOW WARMING TREND FOR SUN INTO MON. IN THE MED RNG...MRF AND WHAT LTL WE GET OF THE UMKET/ECMWF ALL SHOW SOME DEGREE OF AMPLIFICATION OF THE RDG OVR THE WRN U.S. THIS IN TURN CREATES A DEEPER TROF OVR THE E...AND SHARPENS THE NWLY FLOW OVR OK. WITH THE INCREASE IN THE NWLY FLOW...OK HAS A SHOT AT A FROPA AND INCREASING POPS BY MIDWEEK. HOWEVER...CONSIDERING THAT IT IS SUMMER...I SUSPECT THAT THE MRF IS OVERAMPLIFIED WITH THE BOTH THE WRN U.S. RDG AND ERN US.S TROF. PRELIM NUMBERS: TUL 72/93 73/94 222 BVO 71/94 71/95 322 MLC 71/94 72/95 111 IDB 72/92 73/93 111 .TUL...NONE. HODGES
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:42 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 63 min |
| Jul 17, 5:05 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 70 min |
| Jul 17, 6:22 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 68 min |
Nearby
Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.